Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 25, NWS Huntsville, AL

May 2, 2008Lauderdale County, Alabama

NWS Huntsville, AL issued this tornado warning at May 2, 2008, 7:36 PM CDT for Lauderdale County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 7:36 PM CDT (00:36 UTC)
Expired
May 2, 2008, 8:03 PM CDT
In force
27 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Lauderdale County, AL

The radar

The Columbus AFB radar (KGWX), 122 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 4:43 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2053 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 030037
TORHUN
ALC077-030115-
/O.NEW.KHUN.TO.W.0025.080503T0036Z-080503T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
736 PM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 815 PM CDT

* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO 14 MILES WEST OF WATERLOO...OR ABOUT 8 MILES NORTHWEST OF
  IUKA...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  WATERLOO.
  PICKWICK LAKE AND THE TENNESSEE RIVER WEST OF THE NATCHEZ TRACE.
  WRIGHT.

CONFIRMED TORNADOES HAVE BEEN REPORTED WITH THIS STORM IN NORTHEAST 
MISSISSIPPI...AND THE STORM SHOWS STRONG INDICATIONS OF ROTATION. 
THIS IS A VERY DANGEROUS SITUATION. TAKE ACTION NOW 

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3494 8792 3488 8811 3494 8817 3497 8817
      3500 8820 3503 8812 3502 8810 3502 8797
      3502 8796
TIME...MOT...LOC 0036Z 244DEG 26KT 3489 8830

$$

JE
2 follow-up statements
000 
WWUS54 KHUN 030052
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
752 PM CDT FRI MAY 2 2008

ALC077-030115-
/O.CON.KHUN.TO.W.0025.000000T0000Z-080503T0115Z/
LAUDERDALE AL-
752 PM CDT FRI MAY 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHWESTERN LAUDERDALE COUNTY...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES WEST OF 
WATERLOO...MOVING NORTHEAST AT 30 MPH.

THE TORNADO IS CROSSING THE TENNESSEE RIVER AND WILL BE AFFECTING 
THE EXTREME NORTHWESTERN PORTION OF LAUDERDALE COUNTY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3494 8792 3488 8811 3494 8817 3497 8817
      3500 8820 3503 8812 3502 8810 3502 8797
      3502 8796
TIME...MOT...LOC 0052Z 244DEG 26KT 3496 8816

$$

JE
000 
WWUS54 KHUN 030103
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
803 PM CDT FRI MAY 2 2008

ALC077-030112-
/O.CAN.KHUN.TO.W.0025.000000T0000Z-080503T0115Z/
LAUDERDALE AL-
803 PM CDT FRI MAY 2 2008

...THE TORNADO WARNING FOR NORTHWESTERN LAUDERDALE COUNTY IS
CANCELED...

WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADIC THUNDERSTORM
THAT PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN CANCELED.

A SECOND STORM MAY AFFECT PORTIONS OF LAUDERDALE COUNTY AFTER 830 PM 
TONIGHT. INTERESTS IN LAUDERDALE COUNTY SHOULD REMAIN WEATHER AWARE 
AS THIS SECOND STORM APPROACHES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3494 8792 3488 8811 3494 8817 3497 8817
      3500 8820 3503 8812 3502 8810 3502 8797
      3502 8796
TIME...MOT...LOC 0102Z 244DEG 26KT 3500 8809

$$

JE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 2, 7:18 PM CDT, 18 minutes earlier.

Area forecast discussion, May 2, 7:18 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
718 PM CDT FRI MAY 2 2008

.MESOSCALE UPDATE...
PAIR OF TORNADIC STORMS IN NERN MS ABOUT TO MOVE INTO FAR NWRN AL.
THE FIRST...WHICH WAS CONFIRMED TO HAVE PRODUCED A TORNADO IN THE
NEW ALBANY AREA AND LATELY ALONG ALCORN/PRENTISS COUNTY
LINE...WILL BEGIN TO ENTER WRN LAUDERDALE COUNTY JUST WEST OF THE
WATERLOO AREA 740-745 PM. THIS STORM HAS SHOWN THE TYPICAL
CYCLING PHASES...AND IS CURRENTLY IN A SLIGHT DOWNTREND IN
STRENGTH. HOWEVER...SRM ON RADAR STILL SHOWS STRONG LL COUPLET AND
MID-LEVEL ROTATION...WITH 55KT OUTBOUND VELOCITY AND 40KT
INBOUND. THIS STORM WAS CONFIRMED TO HAVE PRODUCED AT LEAST NICKEL
SIZE ALSO...AND SVR HAIL STILL LOOKS LIKELY AS WELL. STRONG LL
INFLOW...WITH DEWPOINTS IN THE LOW/MID 60S IN THE AREA...AND STRONG
DIVERGENCE SIGNATURE ALOFT (SHOWN ON RADAR) SUGGEST THIS STORM
WILL CONTINUE TO MAINTAIN SVR LEVELS AND POSSIBLE TORNADIC
ACTIVITY INTO OUR AREA.

SECOND STORM IS QUICKLY ON THE HEELS OF THE FIRST...AND IS NOW
PUSHING THROUGH NERN UNION COUNTY, MS. THIS STORM WILL FOLLOW A
MORE SOUTHERLY PATH...WHICH SHOULD BRING IT INTO WRN PORTIONS OF
COLBERT COUNTY...BETWEEN ALLSBORO AND RIVERTON 830PM. JUST AS THE
FIRST STORM...THIS STORM WILL HAVE THE POTENTIAL OF PRODUCING A
TORNADO IN ADDITION TO LARGE HAIL...AND DAMAGING WINDS.

&&

.PREV DISCUSSION... /ISSUED 518 PM CDT FRI MAY 2 2008/

UPDATE...
TORNADO WATCH 253 ISSUED FOR MOORE...LINCOLN...MADISON...
MORGAN...AND ALL COUNTIES WEST. INCREASED POPS IN WESTERN COUNTIES
TO LIKELY...AND ADDED MENTION OF LARGE HAIL AND DAMAGING WINDS TO
ZONES/GRIDS. UPDATES ALREADY OUT.

DISCUSSION...
WATCHING CLUSTER OF SVR TSRAS IN NRN MS CURRENTLY. SEVERAL SVR
TSTORM WARNINGS AND TORNADO WARNINGS HAVE ALREADY BEEN ISSUED FOR
THIS COMPLEX. IN SVR TSTORMS...LARGE HAIL (UP TO HALF-DOLLAR SIZE
ALREADY REPORTED NEAR PANOLA)...AND DAMAGING WINDS (60KTS) ARE
THE PRIMARY THREATS WITH THESE STORMS. SHOULD SEE THE LEADING EDGE
OF THIS QUASI-LINEAR FEATURE BEGIN TO PUSH INTO NWRN AL 8-9PM
CDT. ALTHOUGH KINEMATIC/THERMODYNAMIC PROFILES ARE NOT AS
IMPRESSIVE IN OUR AREA...STILL EXPECT SVR POTENTIAL COULD BE
ONGOING. AS THE TORNADO WATCH MAY SUGGEST...ISOLD TORNADOES WILL
STILL BE A POSSIBILITY WITH THESE STORMS AS WELL AS THEY MOVE INTO
OUR WRN COUNTIES. WILL BE WATCHING AND MAKING MESOSCALE UPDATES
AND OTHER FCST UPDATES AS NECESSARY AND AS MUCH AS TIME WILL
ALLOW.

PREV DISCUSSION... /ISSUED 322 PM CDT FRI MAY 2 2008/

DISCUSSION...
A SURFACE LOW PRESSURE SYSTEM WAS CENTERED OVER CENTRAL IOWA THIS
AFTERNOON. THE LOW WITH THIS SYSTEM AND BETTER DYNAMICS HAVE
CONTINUED TO MOVE IN A NORTHEASTERLY DIRECTION TOWARD THE GREAT
LAKES REGION. THIS HAS BEEN IN LINE WITH MODEL FORECASTS...WHICH
CONTINUE TO MOVE THIS SYSTEM MORE TO THE NORTH NORTHEAST INTO
SOUTHEASTERN CANADA TOWARD DAYBREAK ON SATURDAY.

A COLD FRONT EXTENDS SOUTHWEST FROM THIS SYSTEM FROM EASTERN IOWA
SOUTH THROUGH SOUTHWESTERN MISSOURI AND INTO CENTRAL TEXAS.

THERE ARE TWO PRE-FRONTAL TROUGHS SEEN IN ANALYSIS AHEAD OF THE
COLD FRONT WITH THIS SYSTEM. PLENTY OF CONVECTION INITIATING ALONG
A PRE-FRONTAL TROUGH EXTENDING FROM SOUTHEAST MISSOURI INTO EASTERN
ARKANSAS. THIS WILL BE THE NEXT FEATURE TO BRING A SQUALL LINE OF
STRONG TO SEVERE THUNDERSTORMS TO THE TENNESSEE VALLEY OVERNIGHT.

FURTHER EAST A WEAK PRE-FRONTAL TROUGH AXIS EXTENDS FROM SOUTHWESTERN
INDIANA INTO CENTRAL TENNESSEE. THIS FEATURE PREVIOUSLY BROUGHT
SCATTERED SHOWERS AND THUNDERSTORMS TO NORTHWEST ALABAMA DURING
THE MORNING HOURS...AND IS CURRENTLY PRODUCING A FEW SHOWERS AND
THUNDERSTORMS FROM NEAR LESTER IN LIMESTONE COUNTY TO CRANE HILL
IN CULLMAN COUNTY. WITH MORE STABLE AIR IN PLACE IN THESE
LOCATIONS AND POINTS FURTHER EAST (DEWPOINTS IN THE UPPER 40S TO
LOWER 50S) WOULD NOT EXPECT ANY SEVERE THUNDERSTORM DEVELOPMENT
EAST OF INTERSTATE 65 THIS AFTERNOON OR EARLY THIS EVENING.
SOUTHEAST FLOW WILL KEEP BETTER MOISTURE TRANSPORT TO OUR WEST
TODAY AND THROUGH THE EARLY EVENING HOURS.

TOWARD MIDNIGHT...PRIMARY MOISTURE AXIS WILL MOVE INTO MUCH OF
NORTHWESTERN ALABAMA AND FURTHER EAST DURING THE MORNING HOURS. AT
THE SAME TIME THE PRE-FRONTAL TROUGH AXIS OVER SOUTHEAST MISSOURI
AND EASTERN ARKANSAS WILL MOVE INTO EASTERN MISSISSIPPI. A SQUALL
LINE WITH THIS FEATURE WILL PUSH INTO NORTHWEST ALABAMA AROUND
MIDNIGHT TONIGHT AND EXIT NORTHEASTERN ALABAMA AROUND NOON ON
SATURDAY. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS LINE AS IT MOVES ACROSS THE FORECAST AREA.
TIMING OF THIS LINE IN NORTH CENTRAL ALABAMA AND IN SOUTHERN
MIDDLE TENNESSEE WILL BE FOR BETWEEN 4 AM AND 10 AM...AND IN
NORTHEASTERN ALABAMA FROM 8 AM THROUGH 1 PM. WITH PWS AROUND 1.6
INCHES...THIS LINE COULD DUMP AT LEAST 1 INCH OF RAINFALL ACROSS
MOST LOCATIONS IN NORTHERN ALABAMA AND SOUTHERN MIDDLE
TENNESSEE...WITH LOCALLY HEAVIER AMOUNTS UP TO 2 INCHES POSSIBLE
WEST OF INTERSTATE 65. MODELS STILL HINT AT REDEVELOPMENT ALONG
THE FRONT DURING THE LATE AFTERNOON HOURS AND EARLY EVENING HOURS
AS THE ACTUAL COLD FRONT MOVES ACROSS THE AREA. LOOKING AT
FORECAST SOUNDINGS...MOISTURE LOOKS TOO MEAGER FOR THIS TO
OCCUR...BUT LEFT ISOLATED POP IN DEKALB AND JACKSON COUNTIES
THROUGH 6Z ON SATURDAY IN CASE A FEW SHOWERS OR THUNDERSTORMS ARE
ABLE TO DEVELOP.

BY MIDNIGHT ON SATURDAY...MODELS PUSH THIS COLD FRONT SOUTH OF THE
AREA. GIVEN SATELLITE AND SURFACE TRENDS THIS SEEMS REASONABLE. SO
WILL KEEP CURRENT THINKING WITH THIS TIMING.

BY SUNDAY...NORTHWEST FLOW BECOMES ENTRENCHED ACROSS THE AREA...AS
AN AREA OF HIGH PRESSURE BUILDS INTO NORTHERN ALABAMA AND
SOUTHERN MIDDLE TENNESSEE. THIS WILL LOWER HIGH TEMPERATURES
NOTICEABLY FROM THE UPPER 70S AND LOWER 80S WE HAVE BEEN
EXPERIENCING. BOTH MAV AND FWC FORECAST TEMPERATURES TO STRUGGLE
TO REACH 69 OR 70 DEGREES ON SUNDAY. THEREFORE...LOWERED HIGH
TEMPERATURES ON SUNDAY A TAD. BY MONDAY...WESTERLY UPPER LEVEL
FLOW SHOULD BEGIN TO WARM THINGS UP AGAIN. MID 70S LOOK POSSIBLE
AGAIN BY MONDAY...BEFORE WARMING TO NORMAL HIGH TEMPS IN THE UPPER
70S BY TUESDAY OR WEDNESDAY.

TOWARD THE MIDDLE OF THE WEEK...ANOTHER STORM SYSTEM DEVELOPS OVER
THE CENTRAL PLAINS OF THE US. THIS WILL PUSH EAST...DRAGGING A
COLD FRONT SOUTHEAST INTO THE OHIO VALLEY STRETCHING SOUTHWEST
INTO CENTRAL TEXAS BY WEDNESDAY AFTERNOON. UPPER LEVEL RIDGING IN
PLACE WILL KEEP BETTER MOISTURE ADVECTION WELL WEST OF THE
FORECAST AREA.

BY THE END OF THE WEEK...MODELS CONTINUE TO FORECAST THE COLD
FRONT TO PUSH FURTHER SOUTH AND EAST AND EXTEND FROM JUST OFF THE
NEW ENGLAND COAST THROUGH NORTHWESTERN TENNESSEE. RIDGING IS
EXPECTED IN RESPONSE TO GIVE WAY TO INCREASINGLY SOUTHWEST FLOW
ALOFT...INCREASING LOW LEVEL MOISTURE ADVECTION IN EARNEST.

BY THURSDAY NIGHT AND INTO FRIDAY AFTERNOON...GFS CONTINUES TO
FORECAST A TROUGH AXIS TO FORM ALONG THIS FRONT AND EXTEND SOUTHWEST
THROUGH THE FORECAST AREA. MODELS PROBABLY OVERDOING DEWPOINTS
BETWEEN 65 AND 70 DEGREES...BUT SOUTHWESTERLY FLOW FOR 34 HOURS
COULD BRING THEM UP TO THE LOWER 60S. GIVEN HEATING POSSIBLE AND
WEAK FRONTAL SYSTEM ACROSS AREA...HAD TO KEEP 20 POP IN FOR
THURSDAY THROUGH FRIDAY AFTERNOON. GFS AND ECMWF PUSH FRONT
THROUGH BY FRIDAY NIGHT...SO TOOK OUT 20 POP FOR FRIDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    63  72  48  70 /  80  60  10  10
SHOALS        61  72  48  69 / 100  40  10  10
CULLMAN       63  71  48  69 /  80  80  10  10
FAYETTEVILLE  62  70  45  67 /  80  60  10  10
ALBERTVILLE   63  71  49  69 /  40  90  10  10
FORT PAYNE    62  69  49  71 /  40  90  20  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

UPDATES...KDW
PREV AFTN DISCUSSION...20
Hazardous weather outlook, May 2, 1:25 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
125 PM CDT FRI MAY 2 2008

ALZ001>010-016-TNZ076-096-097-030500-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
125 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

BREEZY CONDITIONS WILL PRECEDE A STRONG COLD FRONT MOVING ACROSS THE
CENTRAL PLAINS. AHEAD OF THIS FRONT...INCREASINGLY UNSTABLE
CONDITIONS COUPLED WITH AN APPROACHING UPPER LEVEL SYSTEM...WILL
LEAD TO FAVORABLE CONDITIONS FOR THUNDERSTORM DEVELOPMENT. AN
ISOLATED STRONG TO SEVERE STORM IS POSSIBLE ACROSS THE REGION LATE
THIS AFTERNOON AND EVENING....MAINLY WEST OF INTERSTATE 65. AT THIS
TIME...THE PRIMARY THREATS FROM ANY SEVERE STORMS APPEAR TO BE
DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...SUFFICIENT WIND SHEAR
WILL BE IN PLACE FOR AN ISOLATED TORNADO THREAT AS WELL.

A SECOND AND MORE ORGANIZED ROUND OF THUNDERSTORMS WILL MOVE ACROSS
ALABAMA FROM WEST TO EAST OVERNIGHT INTO SATURDAY ALONG A
PRE-FRONTAL SQUALL LINE. WHILE THERE IS STILL SOME UNCERTAINLY IN
THE STRENGTH OF THIS LINE...THERE LOOKS TO BE A THREAT OF DAMAGING
WINDS AND HAIL WITH ANY EMBEDDED STRONG TO SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A LINE OF SHOWERS AND THUNDERSTORMS WILL BE TRAVERSING THE REGION
EARLY ON SATURDAY AHEAD OF THE COLD FRONT. THE LINE OF STORMS SHOULD
CLEAR NORTHEAST ALABAMA BY EARLY AFTERNOON. THE PRIMARY THREATS WITH
THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE TONIGHT AND EARLY SATURDAY.

CBD

In the hours before

Special weather statement, May 2, 7:17 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
717 PM CDT FRI MAY 2 2008

ALZ001-030100-
LAUDERDALE-
717 PM CDT FRI MAY 2 2008

...SIGNIFICANT WEATHER ALERT...TORNADIC THUNDERSTORM MOVING TOWARD
WESTERN PORTION OF THE COUNTY...

AT 717 PM CDT...LAW ENFORCEMENT REPORTED A TORNADO 10 MILES SOUTH OF
CORINTH MISSISSIPPI...MOVING NORTHEAST AT 35 MPH.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES...LARGE HAIL...AND
POTENTIALLY DAMAGING WINDS. BE PREPARED FOR POSSIBLE WARNINGS WHICH
WILL LIKELY BE REQUIRED BEFORE 8 PM TONIGHT.

* LOCATIONS IN OR NEAR THE PATH OF THIS THUNDERSTORM INCLUDE...
  WATERLOO.
  WRIGHT.
  PICKWICK LAKE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:27 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale48 min
May 2, 8:50 PM CDTTornado WarningHUNColbert, Lauderdale25 min
May 2, 9:14 PM CDTTornado WarningHUNLauderdale16 min
May 3, 2:48 AM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale42 min
May 3, 5:13 AM CDTSevere Thunderstorm WarningHUNJackson, Madison32 min
May 3, 5:25 AM CDTSevere Thunderstorm WarningHUNCullman, Morgan23 min

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.